Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Suddenly, he's gone days
    avatar
    Marybeth1801 posted:
    My fiance' disappears for hours or even days seemingly out of the blue. It's like something just snaps in his mind. He'll have every intention of going about his day, then suddenly he's on a run. He doesn't drink or do drugs. Just takes off, driving around, sleeping in his truck, not eating, and not answering his phone no matter who calls. Afterwards, when he finally returns home he says he got overwhelmed with stress, anxiety and fears, mostly related to the lost relationship with his children after his divorce, as well as financial issues and chronic pain that affects his day-to-day activites. Between the chronic pain and bouts of depression, anxiety and disappearing, he misses many days of work. It has happened several times in the almost two years we have been together. Always promising to never do it again, never wanting to leave again...but it happens. He is depressed for two days after such events, loathing and sleeping, unable to do anything; then it passes and we're back to "normal." I fear every time he leaves the house. I have looked for triggers and warning signs and nothing makes sense. We are going to start counseling, which will add to the financial burden, but we want to save him and our relationship. He did seek counseling on this issue a year ago for a few months, and felt better until he "snapped" again. I have never heard of this happening to anyone else before, unless alcohol or drugs were involved. I feel alone and lost and scared, and so does he. He had been on Cymbalta for the past several months, which helped his pain and seemed to help his mind some. But he is off it now, having disappeared last week for three and a half days without taking Cymbalta and went through the withdrawal effects. What could be causing this irrational, irresponsible, unpredictable behavior?
    Reply
     
    avatar
    Psalmist88 responded:
    Just wondering if he has ever thought about Bipolar Disorder as a cause? I hope everything gets better for both of you, this sounds pretty distressing. Keep your chin up, and God bless.
     
    avatar
    doxielover10 responded:
    I agree, everyone thinks bipolars are nuts and that's it. All bipolars have different symptoms and some similarities. First of all bipolar disorder is a chemical imbalance and has nothing to do with being crazy. I am a horrible bipolar, I have an IQ of 167, I am very well educated, artistic. My particular bipolar issue was spending money, forging checks etc. My good friend would go out and the next thing she knew, she woke up in another state or country. I actually (not to the same extent) would leave my apartment in NYC at 3:00 AM and just walk, I was never afraid, I carried scalpels. Bipolars have judgement issues, my Father woke up one day and announced that he and my Mom were moving to Austin, Texas. He built a 10,000
    sq, ft. home, they were both 80 and did not know one person there. Go to Google and ask which individuals past and present had or has a bipolar issue. I take my meds and I'm fine. My prayers are with you, it's a terrible disease IF he has it. If you believe he would go to be evaluated, you should go.
     
    avatar
    Patricia Farrell, PhD responded:
    It does sound like a distressing situation not only for you but for him as well. I'm not sure who had been treating him with the medication, but it sounds like he needs psychotherapy to try to help him with whatever is bringing these sudden disappearances on. Certainly it's not good for him physically or mentally to have to go off like this and I can imagine that you are very worried about his welfare.


    Good that you've decided to go back into couples counseling because I think the 2 of you can work on this together and, while I understand it will be a financial burden, it is for the best. You might also ask the therapist if there is a possibility for a sliding scale fee since you have financial considerations that make this a difficulty for you. Many therapists often make such arrangements during times of financial difficulty for their clients.


    As he said, it sounds like stress builds up to a point where he finds things intolerable and he has to get away. He may also have some type of fluctuating depression that contributes to this. But all of that must be sorted out with a competent, licensed therapists.
     
    avatar
    Anon_172784 replied to Patricia Farrell, PhD's response:
    Dr. Farrell,

    I would never, ever ask you for advice, to the detriment of another person,

    I am so sorry, you misunderstood my post. I was trying to tell you something that really, really scared me but there were only two of us on the board and I answered. I felt extremely conflicted. The last time I received an email saying the same things , my friend Arlyne committed suicide. Are you saying not to respond ?
     
    avatar
    Marybeth1801 replied to Patricia Farrell, PhD's response:
    Thank you, Dr. Farrell, Psalmist and Doxielover.
     
    avatar
    Patricia Farrell, PhD replied to Anon_172784's response:
    I'm sorry but I'm not quite sure what you mean. I would never just that anyone was trying to act in any detrimental manner to anyone else. Nor would I suspect that anybody who posted on this board was going to act in that manner. If you got this impression, it is incorrect.

    I cannot suggest nor recommend that you not respond to someone's e-mail. That is a decision that you must make for yourself.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Dr. Farrell's WebMD TV videosExpert
    Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
    Was this Helpful?
    68 of 85 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.